Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Should one eat foods to "boost" the immune system when the meds they take is for the purpose of keeping the immune system suppressed?
An_250789 posted:
I have RA and have been on meds for abt 4 yrs (Plaquenil, Methrotrexate and Prednisone); also take folic acid & multi-vitamins. My question is: if the specific purpose of my meds is to keep my immune system suppressed so as not to cause pain, wouldn't eating foods that supposedly "boost" the immune system be counter-productive to the benefits of the meds? Would appreciate any guidance anyone can offer regarding this concern. Tks!
catful responded:
I wondered that same thing - please provide feedback if anyone out there has answer. Thank you
jukels responded:
Hello there,

You see, the thing is this: all the nutrients the body needs for its proper functioning and operation cannot be gotten from the kind of foods we eat. That's why we always recommend nutritional supplements.

Unfortunately, the doctors do not know all these facts completely. That's why in a few years to come, the Nutritionists of today will become the Doctors of tomorrow. Why? Because nutritionists understand that food supplements contains all the minerals, vitamins and vegetables that the body needs for it's proper functioning.

You may or may not have heard about this "Free Radicals". Free radicals are those electrons that have been set loose in the body, due to under-nutrition. When these electrons become under nourished, they pick an electron from any part of the body to complete their bonding (because they work in pairs of 2). For instance, if the free radical takes an electron from the eyes, you begin to develop some problems with your eyes. If it takes from your feet, you develop arthritis and so on and so forth.

But, the way to control such free radicals and put them in order in the body, you need what we call Anti-oxidants.

I hope this helps?

Contact me on more information of anti-oxidants

McDaniels Okoro
cheymann replied to jukels's response:
My doctor had to take me off methotrexate because I developed thrombocytopenia (low blood platelets) and my younger sister passed away 12/22/2012 from Hamman-Rich Syndrome ( a rare and fatal lung disease). I had pneumonia in May and Dec 2012. Methotrexate evidently caused my conditions because it lowered my immune system too much. I am strictly taking tumeric, ginger root, beet root, cat's claw, vitamin D3, vitamin B12 for energy, virgin coconut oil, selenium, reservatrol, serrapeptase, nattokinase, alpha lipoic acid, lovaza (fish oil in it's purest form).....I have had no joint pain or swelling since December 2012. I go back to my new rheumatologist April 17th because I just moved to another city. It will be interesting to see if my C-Reactive Protein levels have decreased. I am unable to take 3 DMRD"s due to glaucoma, allergy to sulfa and I also have diverticulosis. There are too many dangerous and sometimes fatal side effects from the RA medications so I am opting to stay away from all of them if I can. I also have stopped eating any wheat or gluten products and also red meat as they all cause inflammation. I eat many green and leafy vegetables as I have a huge garden spring, summer, fall and winter.
morgan789 replied to cheymann's response:
Hi, I do the same thing diet wise with the exception that I cut out all dairy as well. Dairy seems to be a big allergen and even cause of RA. After cutting out dairy, gluten and sugar for 6 weeks, I felt positive results in reducing my RA symptoms.

It's tough to do, but worth the try!

Helpful Tips

Rheumatoid Arthritis infographic
Rheumatoid Arthritis is a debilitating condition that can cause inflammation and pain in the joints . In this infographic you will be ... More
Was this Helpful?
3 of 6 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.